MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Scratched Material (3020)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens case/vial.Visual inspection found no visible damage to the lens.Work order search: no simliar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon was implanting a micl13.2, -10.0 diopter, implantable collamer lens, in the patients right eye and a scratch was noticed.The lens was removed and the back up lens was used.The reporter stated that there was no patient injury because it was still in the unfolding process so it was only half way into the eye.It was reporter that the event cause was unknown.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon was implanting a micl13.2 implantable collamer lens of -10.0 diopter in the patient's right eye (od) on (b)(6) 2017, when he noticed a scratch.The lens was removed and the back-up lens was used.It is uncertain if the lens removal occurred intraoperatively or extraoperatively.The reporter stated that there was no patient injury because it was still in the unfolding process so it was only half way into the eye.It was reported that the event cause was unknown.Explanted date: it is corrected to unk.(b)(4).
 
Additional Manufacturer Narrative
Explant date: it is corrected from "unk" to "18-dec-2017".(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7261525
Report Number2023826-2018-00163
Device Sequence Number763804
Product Code MTA
UDI-Device Identifier00841542103299
UDI-Public00841542103299
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer03/22/2018
04/11/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/29/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR